Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Is Magnesium Citrate effective at treating constipation while on treatment for diverticulitis?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 9397 Questions
Question
I've been suffering from diverseretulitis since 7th December,went to clinic, on 12..Received antibiotics,taking miralax.Have not had BM since 6th...can I saftey take something quick acting like magnesium citrate???????THANKS
Tue, 15 May 2018 in Digestion and Bowels
 
 
Answered by Dr. Ivan R. Rommstein 31 minutes later
Brief Answer:
Yes

Detailed Answer:
Hi and welcome. Yes, diver and antibiotics both can lead to constipation.
Yes, you can take it. you should start with dosage of 300 to 500mg of magnesium citrate. Also some other supplements may be beneficial such as
Udo's oil or Absorb Plus. Diet should be easy, only boiled food, vegetables and fruit. Avoid chocolate and spicy food. Take some probiotics. Bowel movements should normalize within 1-2weeks. Wish you good health. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor